Alert archive / Colorado / High Wind Warnings in 2024
High Wind Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind warning at Mar 24, 2024, 2:01 AM MDT for 4 counties in Colorado. It took effect at Mar 24, 2024, 8:00 PM MDT. It was in force for 8 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 24, 2024, 2:01 AM MDT (08:01 UTC)
- In effect from
- Mar 24, 2024, 8:00 PM MDT
- Expired
- Mar 25, 2024, 3:46 AM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Crowley County, CO, El Paso County, CO, Kiowa County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 25 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 8:08 PM MDT | SNOW 1 | 2 Nne Monument, CO | |
| Mar 24, 11:05 PM MDT | NON-TSTM WND GST 62 | 5 Ne Blende, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 357 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1820 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030 WWUS75 KPUB 240801 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 201 AM MDT Sun Mar 24 2024 COZ085-086-089-095-096-241615- /O.NEW.KPUB.HW.W.0006.240325T0200Z-240325T1200Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-Western Kiowa County-Eastern Kiowa County- Including the cities of Olney Springs, Eads, Pueblo, Colorado Springs, Ordway, Sheridan Lake, and Peterson AFB 201 AM MDT Sun Mar 24 2024 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT MONDAY... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Kiowa, Southern El Paso, Pueblo, and Crowley. * WHEN...From 8 PM this evening to 6 AM MDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Visit us at http://www.weather.gov/pub Hodanish
4 follow-up statements
258 WWUS75 KPUB 241607 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1007 AM MDT Sun Mar 24 2024 COZ085-086-089-095-096-250015- /O.CON.KPUB.HW.W.0006.240325T0200Z-240325T1200Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-Western Kiowa County-Eastern Kiowa County- Including the cities of Pueblo, Olney Springs, Colorado Springs, Sheridan Lake, Ordway, Eads, and Peterson AFB 1007 AM MDT Sun Mar 24 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT MONDAY... * WHAT...North winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Kiowa, Southern El Paso, Pueblo, and Crowley Counties. * WHEN...From 8 PM this evening to 6 AM MDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Watch for falling debris and tree limbs. Use caution if you must drive. && $$ Visit us at http://www.weather.gov/pub EP
325 WWUS75 KPUB 242043 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 243 PM MDT Sun Mar 24 2024 COZ085-086-089-095-096-250445- /O.CON.KPUB.HW.W.0006.240325T0200Z-240325T1200Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-Western Kiowa County-Eastern Kiowa County- Including the cities of Pueblo, Olney Springs, Colorado Springs, Sheridan Lake, Ordway, Eads, and Peterson AFB 243 PM MDT Sun Mar 24 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT MONDAY... * WHAT...North winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Kiowa, Southern El Paso, Pueblo, and Crowley Counties * WHEN...From 8 PM this evening to 6 AM MDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. $$ Visit us at http://www.weather.gov/pub EP
873 WWUS75 KPUB 250300 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 900 PM MDT Sun Mar 24 2024 COZ085-086-089-095-096-251200- /O.CON.KPUB.HW.W.0006.000000T0000Z-240325T1200Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-Western Kiowa County-Eastern Kiowa County- Including the cities of Ordway, Eads, Peterson AFB, Sheridan Lake, Colorado Springs, Pueblo, and Olney Springs 900 PM MDT Sun Mar 24 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT MONDAY... * WHAT...North winds 30 to 40 mph with gusts up to 65 mph. * WHERE...Kiowa, southern El Paso, Pueblo, and Crowley counties. * WHEN...Until 6 AM MDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. $$ Visit us at http://www.weather.gov/pub Moore
339 WWUS75 KPUB 250946 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 346 AM MDT Mon Mar 25 2024 COZ085-086-089-095-096-251100- /O.CAN.KPUB.HW.W.0006.000000T0000Z-240325T1200Z/ Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Crowley County-Western Kiowa County-Eastern Kiowa County- Including the cities of Eads, Sheridan Lake, Pueblo, Olney Springs, Ordway, Peterson AFB, and Colorado Springs 346 AM MDT Mon Mar 25 2024 ...HIGH WIND WARNING IS CANCELLED... While gusty winds to around 45 to 50 mph are still possible this morning, frequent and widespread winds gusts of 58 mph or greater are no longer expected, therefore, the High Wind Warning has been cancelled early. $$ Visit us at http://www.weather.gov/pub CS
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind warning went out at Mar 23, 11:39 PM MDT, 2 hours 22 minutes earlier. Its key messages:
- Increasing southwest flow brings snow, heavy at times to areas along and west of the ContDvd tonight
- Critical fire weather conditions across the southeast Plains Sunday, with showers and possible thunderstorms spreading across the higher terrain and adjacent Plains
- Snow and strong winds likely at many locations from Sunday evening into Monday morning, with travel impacts over the Palmer Divide and southern I-25 corridor
- Lingering snow showers Monday afternoon into Tuesday night, some light additional accumulation, mainly over the mountains
Area forecast discussion, Mar 23, 11:39 PM MDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1139 PM MDT Sat Mar 23 2024 .KEY MESSAGES... - Increasing southwest flow brings snow, heavy at times to areas along and west of the ContDvd tonight - Critical fire weather conditions across the southeast Plains Sunday, with showers and possible thunderstorms spreading across the higher terrain and adjacent Plains - Snow and strong winds likely at many locations from Sunday evening into Monday morning, with travel impacts over the Palmer Divide and southern I-25 corridor - Lingering snow showers Monday afternoon into Tuesday night, some light additional accumulation, mainly over the mountains && .SHORT TERM /THROUGH MONDAY/... Issued at 234 PM MDT Sat Mar 23 2024 Current water vapor imagery and upper air analysis indicates increasing southwest flow across the Rockies, as an eastern Pacific storm system continues to dig across the West Coast and a strong Pacific jet translates across the southern California Coast and into the Desert SW attm. Induced lee trough across the Plains has gusty southerly winds in place across the far southeast Plains, with some low level moisture return as dew pts have risen into the mid 30s, while breezy southwest winds west of the sfc trough have kept dew pts mainly in the teens and 20s. GOES satellite imagery indicates mid and upper level moisture streaming out ahead of the Pacific trough across the Great Basin and into the Rockies, with regional radars starting to indicate showers developing across the western slope. Latest SPC meso-analysis indicates some instability (cape <500 j/kg) across the far southeast plains, with some cape across the eastern mtns as well. With that said, can't rule a few -shra or even a rumble of thunder through the early evening, though some of the high res model data seems to be overdoing the moisture return across the plains. Otherwise, increasing moisture and lift ahead of the Pacific trough will bring increasing coverage of snow to areas along and west of ContDvd tonight, with showers and possible thunderstorms spreading east across the higher terrain and immediate adjacent plains through the day tomorrow. Current Winter Weather Advisories across the higher terrain of the ContDvd still look good, with 6-12 inches possible across the eastern San Juans, and 4-9 inches across the La Garita and eastern Sawatch mtns, combined with the gusty winds to create hazardous travel across the Divide tonight and Sunday. Deepening sfc low and deep mixing across the plains looks to mix out low level moisture through the late morning with critical fire weather conditions expected across the far southeast plains. With that said, we have upgraded the previous Fire Weather Watch to a Red Flag Warning for portions of Las Animas, Bent, Prowers and Baca counties. This will be ahead of a strong cold front which is posed to slam across eastern Colorado late tomorrow afternoon, bringing showers and possible thunderstorms to Palmer Dvd and the southeast plains tomorrow night. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 234 PM MDT Sat Mar 23 2024 Again, good agreement regarding synoptic features among most 23/12z models/ensembles with the incoming trough, main questions now revolve around mesoscale qpf/strong wind placement and resultant impacts. Starting Sunday evening, stacked surface/mid level low pressure, over ern CO initially, moves into KS by midnight, then continues to head northeastward into the upper Midwest during the day on Mon. Cold front blasts south through the plains/I-25 corridor early Sunday evening, followed quickly by strong north winds and a rapid increase in precip as cold air pours south. Rain will quickly change to snow along the Palmer Divide early in the evening, with snow across all of the plains by early Monday morning as snow level drops toward 5k feet by midnight and below 4k feet by 2 am. Magnitude of low/mid level north wind (50 kts at 700 mb) suggests that once initial frontal lift comes through and brings widespread rain/snow in the evening, heavier snow will then concentrate along the Palmer Divide and across nly upslope enhanced terrain south the Arkansas River, including the srn I-25 corridor. Have issued new winter wx advisories for these areas, as combination of snow and wind will likely create travel impacts, especially from early morning into midday Monday. For Colorado Springs and Pueblo metros, main concern would be a quick flash freeze of area roads Sunday evening, as rapid cooling and quick burst of heavy snow could overcome initially warm ground conditions. Haven't issued a highlight for these areas yet, as snow amounts may end up too low to cause issues given howling northerly downslope winds, but situation will need to monitored. Could also see at least a brief period of strong/ potentially damaging winds around 50 kts from ern El Paso through Crowley and Kiowa counties, though suspect NBM winds are a little too strong here as they are several knots stronger than usually too windy HRRR, and will hold off on a High Wind Watch for now. For most of the mountains, accums through Monday will stay in the 5 to 10 inch range, heaviest over the eastern San Juans. Snowfall ends by midday Monday over most lower elevations, while some snow showers linger over mainly the Sangres into the afternoon, though accums should be light. Cold maxes most locations Mon, though plains/valleys should at least creep above freezing by late afternoon. Clouds and mountain snow showers will persist Monday night into Tuesday night as trailing upper energy slides eastward through the state, though accums look on the low side and limited to the higher peaks. Drier and warmer from Wed into the end of the week, though a few snow showers will likely return to the Continental Divide Thu/Fri as deep upper low takes shape along the West Coast. Lower elevations will likely see dry and increasingly windy conditions by week's end, and some enhanced fire danger looks likely Thu/Fri on the plains. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1131 PM MDT Sat Mar 23 2024 Approaching upper low pressure system will bring snow to all of the higher terrain tonight through Sunday, with an associated surface cold front affecting the eastern plains and I-25 Corridor late Sunday afternoon through the night. KCOS and KPUB: VFR conditions expected through approximately 18z, then increasing W_SW winds ahead of the approaching front. Cold front is expected to push south across the Palmer Divide between 23z-01z, bringing a quick burst of RASN with lowered vsby and cigs that will mean IFR to at times LIFR conditions due to N winds gusting to 40-45kts. KALS: VFR conditions tonight through approx 15z, then increasing S-SW winds with VCSH. Stronger W-SW winds with gusts 25-35 kts possible between 17z-04z with possible MVFR conditions due to lowering cigs and VCSH. Wind shift to the NW after 04z. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM MDT Monday for COZ058-060- 064-066. Winter Weather Advisory until 6 PM MDT Monday for COZ067-068. Winter Weather Advisory from 6 AM Sunday to midnight MDT Monday night for COZ072>075-079-080. Winter Weather Advisory from noon Sunday to noon MDT Monday for COZ081-082. Winter Weather Advisory from 6 PM Sunday to noon MDT Monday for COZ084. Winter Weather Advisory from 9 PM Sunday to noon MDT Monday for COZ087-088-094. Red Flag Warning from 11 AM to 7 PM MDT Sunday for COZ233- 235>237. && SHORT TERM...WANKOWSKI LONG TERM...PETERSEN AVIATION...MOORE
Hazardous weather outlook, Mar 23, 5:03 PM MDT, 8 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 503 PM MDT Sat Mar 23 2024 COZ058>089-093>099-241300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 503 PM MDT Sat Mar 23 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Snow will spread into the mountains tonight with the heaviest snow falling across the Continental Divide after midnight where 3 to 6 inches will be possible by early Sunday morning. The central mountains and Sangre De Cristo mountains will see 1 to 3 inches across the higher peaks and passes towards morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Critical fire weather conditions are expected due to low humidity values and gusty winds for portions of the Southeast Plains Sunday afternoon. A strong cold front will bring snow to the Plains Sunday night into Monday. The heaviest snow is expected along the Eastern Mountains and adjacent Plains. In addition to the snowfall, strong north winds gusting to near 50 mph are likely. This will produce hazardous travel conditions over Monument Hill Monday morning. Snow will end for the Plains on Monday. Periods of moderate to heavy snow are forecast over the Mountains Sunday through Tuesday night. Critical fire weather conditions will return to the area due to strong winds and low humidity values Thursday and Friday. Periods of snow will also return to the Continental Divide Friday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be likely over portions of the region. 27
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:49 AM MDT | Blizzard Warning | PUB | El Paso | 26 hr |
| Mar 24, 3:49 AM MDT | Winter Storm Warning | PUB | Alamosa, Chaffee, Costilla, Custer, El Paso, Fremont and 5 more | 38 hr |
Nearby
High Wind Warnings in Colorado, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.